Can D-Ribose cause migraines?

Published: November 27, 2012
Categories:

I was diagnosed with Fibromyalgia and read about D-Ribose in your book. I started it last week and have been getting migraines ever since. I do get regular migraines, but I was having a good week the week I started D-Ribose, so I thought the timing was interesting. I stopped for a day and the headache eased, but once I took D-Ribose again, it came back.

Have you heard that D-Ribose causes headaches for some? Is D-Ribose the kind of thing my body needs to get used to maybe?

Thanks!

Answer

Dear Cathy,

The migraines from ribose would be very uncommon, but raise the question of them being triggered by low blood sugar from adrenal fatigue. I would add in an adrenal support herbal/natural mix and cut back sugar intake to see if it helps the migraines and fibromyalgia, and if seeing a holistic doctor, see if they'll consider the medication cortef 5-10 mg a day (see the chapter on low adrenal in From Fatigued to Fantastic. Then may consider retrying the ribose once on adrenal support, but lower the dose to 3 mg 2 x day with food and see if that settles the migraines.

Also see http://www.vitality101.com/health-a-z/Headaches-comprehensive_medicine_a....

L&B,

Dr. T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon